Alert archive / Florida / Coastal Flood Statements in 2008

Coastal Flood Statement 9, NWS Miami, FL

October 20, 2008Broward County, Miami-Dade County, Palm Beach County, Florida

NWS Miami, FL issued this coastal flood statement at Oct 20, 2008, 3:05 AM EDT for Broward County, Miami-Dade County, Palm Beach County, Florida. It was in force for 41 hr.

The area

The counties it named.

The facts

Issued
Oct 20, 2008, 3:05 AM EDT (07:05 UTC)
Expired
Oct 21, 2008, 8:00 PM EDT
In force
41 hr
Issued by
NWS Miami, FL

Counties Broward County, FL, Miami-Dade County, FL, Palm Beach County, FL

The radar

The Miami radar (KAMX), 59 km from the middle of the area, began a volume at 07:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 7.1 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2008-10-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2008-10-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -41 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1110 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-41 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WHUS42 KMFL 200705
CFWMFL

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
305 AM EDT MON OCT 20 2008

FLZ168-172-173-210000-
/O.NEW.KMFL.CF.S.0009.081020T0705Z-081021T0000Z/
COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE-
305 AM EDT MON OCT 20 2008

...HIGH RISK OF RIP CURRENTS ATLANTIC BEACHES...

NORTHEAST WINDS OF 15 TO 20 MPH ALONG WITH A BUILDING NORTHEAST
SWELL WILL LEAD TO A HIGH RISK OF RIP CURRENTS AT THE ATLANTIC
BEACHES OF PALM BEACH...BROWARD...AND MIAMI-DADE COUNTIES THROUGH
THIS EVENING. THE SWELL WILL BE HIGHEST ALONG THE PALM BEACH
COAST...NEAR 4 FEET...AND LOWER FURTHER SOUTH...AT 1 TO 3 FEET.
STRONG RIP CURRENTS ARE LIKELY...ESPECIALLY ALONG THE PALM BEACH
COAST.

A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN
PULL EVEN A STRONG SWIMMER FROM NEAR OR INSIDE THE SAND BAR INTO
DEEPER WATER. DUE TO THE LIFE THREATENING DANGERS THAT THESE
STRONG CURRENTS OF WATER POSE...SWIMMING IS NOT ADVISED.

IF YOU DO GO INTO THE WATERS...SWIM AT GUARDED BEACHES AND HEED
THE ADVICE OF THE BEACH PATROL. IF CAUGHT IN THE SEAWARD PULL OF A
RIP CURRENT DO NOT ATTEMPT TO MOVE DIRECTLY TOWARD SHORE.
INSTEAD...MOVE SIDEWAYS ACROSS THE RIP CURRENT UNTIL THE PULL
EASES.

AN ALTERNATE METHOD OF ESCAPE IS TO LET THE RIP CURRENT PULL YOU
SEAWARD 50 TO 100 YARDS...WHERE THE FORCE WEAKENS...AND THEN SWIM
TOWARD THE BEACH AT AN ANGLE AWAY FROM THE CURRENT.

$$

DG
5 follow-up statements
000 
WHUS42 KMFL 200913 AAA
CFWMFL

COASTAL HAZARD MESSAGE...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
513 AM EDT MON OCT 20 2008

FLZ168-172-173-210000-
/O.CON.KMFL.CF.S.0009.000000T0000Z-081021T0000Z/
COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE-
513 AM EDT MON OCT 20 2008

...HIGH RISK OF RIP CURRENTS ATLANTIC BEACHES...
...BEACH EROSION POSSIBLE, ESPECIALLY PALM BEACH COAST TONIGHT...

NORTHEAST WINDS OF 15 TO 20 MPH ALONG WITH A BUILDING NORTHEAST
SWELL WILL LEAD TO A HIGH RISK OF RIP CURRENTS AT THE ATLANTIC
BEACHES OF PALM BEACH...BROWARD...AND MIAMI-DADE COUNTIES THROUGH
THIS EVENING. STRONG RIP CURRENTS ARE LIKELY...ESPECIALLY ALONG
THE PALM BEACH COAST. THE SWELL WILL BE HIGHEST ALONG THE PALM
BEACH COAST...NEAR 4 FEET...AND LOWER FURTHER SOUTH...AT 1 TO 3
FEET. THIS COULD PRODUCE BEACH EROSION, ESPECIALLY ALONG THE PALM
BEACH COAST TONIGHT AT HIGH TIDE, WHICH WILL BE AT AROUND 2 AM
TUESDAY.

A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN
PULL EVEN A STRONG SWIMMER FROM NEAR OR INSIDE THE SAND BAR INTO
DEEPER WATER. DUE TO THE LIFE THREATENING DANGERS THAT THESE
STRONG CURRENTS OF WATER POSE...SWIMMING IS NOT ADVISED.

IF YOU DO GO INTO THE WATERS...SWIM AT GUARDED BEACHES AND HEED
THE ADVICE OF THE BEACH PATROL. IF CAUGHT IN THE SEAWARD PULL OF
A RIP CURRENT DO NOT ATTEMPT TO MOVE DIRECTLY TOWARD SHORE.
INSTEAD...MOVE SIDEWAYS ACROSS THE RIP CURRENT UNTIL THE PULL
EASES.

AN ALTERNATE METHOD OF ESCAPE IS TO LET THE RIP CURRENT PULL YOU
SEAWARD 50 TO 100 YARDS...WHERE THE FORCE WEAKENS...AND THEN SWIM
TOWARD THE BEACH AT AN ANGLE AWAY FROM THE CURRENT.

BEACH EROSION WILL BE PO

$$

DG
000 
WHUS42 KMFL 202152
CFWMFL

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
552 PM EDT MON OCT 20 2008

FLZ168-172-173-210230-
/O.EXT.KMFL.CF.S.0009.000000T0000Z-081021T1200Z/
COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE-
552 PM EDT MON OCT 20 2008

...HIGH RISK OF RIP CURRENTS ATLANTIC BEACHES...
...BEACH EROSION POSSIBLE, ESPECIALLY PALM BEACH COAST TONIGHT...

NORTHEAST WINDS OF 15 TO 20 MPH ALONG WITH A BUILDING NORTHEAST
SWELL WILL LEAD TO A HIGH RISK OF RIP CURRENTS AT THE ATLANTIC
BEACHES OF PALM BEACH...BROWARD...AND MIAMI-DADE COUNTIES THROUGH
THIS EVENING. STRONG RIP CURRENTS ARE LIKELY...ESPECIALLY ALONG
THE PALM BEACH COAST. THE SWELL WILL BE HIGHEST ALONG THE PALM
BEACH COAST...NEAR 4 FEET...AND LOWER FURTHER SOUTH...AT 1 TO 3
FEET. THIS COULD PRODUCE BEACH EROSION...ESPECIALLY ALONG THE PALM
BEACH COAST TONIGHT AT HIGH TIDE...WHICH WILL BE AT AROUND 2 AM
TUESDAY.

A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN
PULL EVEN A STRONG SWIMMER FROM NEAR OR INSIDE THE SAND BAR INTO
DEEPER WATER. DUE TO THE LIFE THREATENING DANGERS THAT THESE
STRONG CURRENTS OF WATER POSE...SWIMMING IS NOT ADVISED.

IF YOU DO GO INTO THE WATERS...SWIM AT GUARDED BEACHES AND HEED
THE ADVICE OF THE BEACH PATROL. IF CAUGHT IN THE SEAWARD PULL OF
A RIP CURRENT DO NOT ATTEMPT TO MOVE DIRECTLY TOWARD SHORE.
INSTEAD...MOVE SIDEWAYS ACROSS THE RIP CURRENT UNTIL THE PULL
EASES.

AN ALTERNATE METHOD OF ESCAPE IS TO LET THE RIP CURRENT PULL YOU
SEAWARD 50 TO 100 YARDS...WHERE THE FORCE WEAKENS...AND THEN
SWIM TOWARD THE BEACH AT AN ANGLE AWAY FROM THE CURRENT.

$$
000 
WHUS42 KMFL 210312
CFWMFL

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
1112 PM EDT MON OCT 20 2008

FLZ168-172-173-211200-
/O.CON.KMFL.CF.S.0009.000000T0000Z-081021T1200Z/
COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE-
1112 PM EDT MON OCT 20 2008

...HIGH RISK OF RIP CURRENTS ATLANTIC BEACHES...
...BEACH EROSION POSSIBLE, ESPECIALLY PALM BEACH COAST TONIGHT...

NORTHEAST WINDS OF 15 TO 20 MPH ALONG WITH A BUILDING NORTHEAST
SWELL WILL LEAD TO A HIGH RISK OF RIP CURRENTS AT THE ATLANTIC
BEACHES OF PALM BEACH...BROWARD...AND MIAMI-DADE COUNTIES THROUGH
THIS EVENING. STRONG RIP CURRENTS ARE LIKELY...ESPECIALLY ALONG
THE PALM BEACH COAST. THE SWELL WILL BE HIGHEST ALONG THE PALM
BEACH COAST...NEAR 4 FEET...AND LOWER FURTHER SOUTH...AT 1 TO 3
FEET. THIS COULD PRODUCE BEACH EROSION...ESPECIALLY ALONG THE PALM
BEACH COAST TONIGHT AT HIGH TIDE...WHICH WILL BE AT AROUND 2 AM
TUESDAY.

A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN
PULL EVEN A STRONG SWIMMER FROM NEAR OR INSIDE THE SAND BAR INTO
DEEPER WATER. DUE TO THE LIFE THREATENING DANGERS THAT THESE
STRONG CURRENTS OF WATER POSE...SWIMMING IS NOT ADVISED.

IF YOU DO GO INTO THE WATERS...SWIM AT GUARDED BEACHES AND HEED
THE ADVICE OF THE BEACH PATROL. IF CAUGHT IN THE SEAWARD PULL OF
A RIP CURRENT DO NOT ATTEMPT TO MOVE DIRECTLY TOWARD SHORE.
INSTEAD...MOVE SIDEWAYS ACROSS THE RIP CURRENT UNTIL THE PULL
EASES.

AN ALTERNATE METHOD OF ESCAPE IS TO LET THE RIP CURRENT PULL YOU
SEAWARD 50 TO 100 YARDS...WHERE THE FORCE WEAKENS...AND THEN
SWIM TOWARD THE BEACH AT AN ANGLE AWAY FROM THE CURRENT.

$$

70/DD
000 
WHUS42 KMFL 210707
CFWMFL

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
307 AM EDT TUE OCT 21 2008

FLZ168-172-173-220000-
/O.EXT.KMFL.CF.S.0009.000000T0000Z-081022T0000Z/
COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE-
307 AM EDT TUE OCT 21 2008

...HIGH RISK OF RIP CURRENTS ATLANTIC BEACHES... 
...BEACH EROSION POSSIBLE PALM BEACH COAST...

NORTHEAST WINDS OF AROUND 15 MPH ALONG WITH A 2 TO 4 FOOT NORTHEAST
SWELL WILL LEAD TO A HIGH RISK OF RIP CURRENTS AT THE ATLANTIC
BEACHES OF PALM BEACH...BROWARD...AND MIAMI-DADE COUNTIES THROUGH
THIS EVENING. STRONG RIP CURRENTS ARE LIKELY...ESPECIALLY ALONG
THE PALM BEACH COAST...WHERE THE SWELL WILL BE HIGHEST. BEACH
EROSION IS EVEN POSSIBLE ALONG THE PALM BEACH COAST...ESPECIALLY
AT HIGH TIDE...WHICH WILL BE AT AROUND 230 PM TODAY.

A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN
PULL EVEN A STRONG SWIMMER FROM NEAR OR INSIDE THE SAND BAR INTO
DEEPER WATER. DUE TO THE LIFE THREATENING DANGERS THAT THESE
STRONG CURRENTS OF WATER POSE...SWIMMING IS NOT ADVISED.

IF YOU DO GO INTO THE WATERS...SWIM AT GUARDED BEACHES AND HEED
THE ADVICE OF THE BEACH PATROL. IF CAUGHT IN THE SEAWARD PULL OF
A RIP CURRENT DO NOT ATTEMPT TO MOVE DIRECTLY TOWARD SHORE.
INSTEAD...MOVE SIDEWAYS ACROSS THE RIP CURRENT UNTIL THE PULL
EASES.

AN ALTERNATE METHOD OF ESCAPE IS TO LET THE RIP CURRENT PULL YOU
SEAWARD 50 TO 100 YARDS...WHERE THE FORCE WEAKENS...AND THEN SWIM
TOWARD THE BEACH AT AN ANGLE AWAY FROM THE CURRENT.

$$

DG
000 
WHUS42 KMFL 220021
CFWMFL

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
821 PM EDT TUE OCT 21 2008

...HIGH RISK OF RIP CURRENTS PALM BEACH ATLANTIC BEACHES...
...MINOR BEACH EROSION POSSIBLE PALM BEACH COAST OVERNIGHT...


FLZ168-220800-
/O.EXP.KMFL.CF.S.0009.000000T0000Z-081022T0000Z/
/O.NEW.KMFL.CF.S.0010.081022T0021Z-081022T0800Z/
COASTAL PALM BEACH-
821 PM EDT TUE OCT 21 2008

...HIGH RISK OF RIP CURRENTS AND MINOR BEACH EROSION PALM BEACH ATLANTIC
BEACHES TONIGHT...

NORTHEAST WINDS OF AROUND 15 MPH ALONG WITH A 1 TO 3 FOOT NORTHEAST
SWELL WILL LEAD TO A HIGH RISK OF RIP CURRENTS AT THE ATLANTIC
BEACHES OF PALM BEACH COUNTY THIS EVENING. STRONG RIP CURRENTS
ARE LIKELY WHERE THE SWELL WILL BE HIGHEST. MINOR BEACH EROSION
IS EVEN POSSIBLE ALONG THE PALM BEACH COAST...ESPECIALLY AT HIGH
TIDE...WHICH WILL BE AT AROUND AROUND 3 AM WEDNESDAY MORNING.

A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN
PULL EVEN A STRONG SWIMMER FROM NEAR OR INSIDE THE SAND BAR INTO
DEEPER WATER. DUE TO THE LIFE THREATENING DANGERS THAT THESE
STRONG CURRENTS OF WATER POSE...SWIMMING IS NOT ADVISED.

IF YOU DO GO INTO THE WATERS...SWIM AT GUARDED BEACHES AND HEED
THE ADVICE OF THE BEACH PATROL. IF CAUGHT IN THE SEAWARD PULL OF
A RIP CURRENT DO NOT ATTEMPT TO MOVE DIRECTLY TOWARD SHORE.
INSTEAD...MOVE SIDEWAYS ACROSS THE RIP CURRENT UNTIL THE PULL
EASES.

$$

FLZ172-173-220130-
/O.EXP.KMFL.CF.S.0009.000000T0000Z-081022T0000Z/
COASTAL BROWARD-COASTAL MIAMI DADE-
821 PM EDT TUE OCT 21 2008


...NORTHEAST SWELLS AND EASTERLY WINDS HAVE DIMINISHED... 
...MODERATE RISK OF RIP CURRENTS ATLANTIC BEACHES... 

LATEST OBSERVATIONS INDICATE THAT NORTHEAST WINDS HAVE DECREASED
TO AROUND 10 TO 15 MPH AND THAT NORTHEAST SWELL HAVE SUBSIDED TO
LESS THAN 2 FEET. THIS WILL RESULT IN A SLIGHTLY LOWER RISK OF RIP
CURRENTS AT THE ATLANTIC BEACHES OF BROWARD...AND MIAMI-DADE
COUNTIES THROUGH THIS EVENING. STILL A MODERATE RISK OF RIP
CURRENT IS STILL INDICATED. 

A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN
PULL EVEN A STRONG SWIMMER FROM NEAR OR INSIDE THE SAND BAR INTO
DEEPER WATER. DUE TO THE LIFE THREATENING DANGERS THAT THESE
STRONG CURRENTS OF WATER POSE...SWIMMING IS NOT ADVISED.

IF YOU DO GO INTO THE WATERS...SWIM AT GUARDED BEACHES AND HEED
THE ADVICE OF THE BEACH PATROL. IF CAUGHT IN THE SEAWARD PULL OF
A RIP CURRENT DO NOT ATTEMPT TO MOVE DIRECTLY TOWARD SHORE.
INSTEAD...MOVE SIDEWAYS ACROSS THE RIP CURRENT UNTIL THE PULL
EASES.

AN ALTERNATE METHOD OF ESCAPE IS TO LET THE RIP CURRENT PULL YOU
SEAWARD 50 TO 100 YARDS...WHERE THE FORCE WEAKENS...AND THEN SWIM
TOWARD THE BEACH AT AN ANGLE AWAY FROM THE CURRENT.

$$

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this coastal flood statement went out at Oct 20, 1:10 AM EDT, 1 hour 55 minutes earlier.

Area forecast discussion, Oct 20, 1:10 AM EDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
110 AM EDT MON OCT 20 2008

.AVIATION...NE WINDS WILL PREVAIL GENERALLY AT 10 KT OR LESS UNTIL
JUST AFTER SUNRISE AT WHICH TIME WINDS WILL BEGIN TO PICK UP AGAIN
AT NEAR 12 KT WITH GUSTS 15-20 KT. WILL CONFINE VCSH TO KPBI AS THIS
TERMINAL HAS THE BEST ODDS AT SEEING SHRA BASED ON SAT IMAGERY.
THERE IS AN AREA OF CLOUDINESS JUST NORTH OF THE NORTHERN
BAHAMAS...AND GFS HAS THIS REACHING THE PALM BEACH COAST BETWEEN
18-06Z...SO THIS IS THE MOST LIKELY TIME FOR SHOWERS AT KPBI...BUT
WILL KEEP ONLY VCSH FOR NOW. ELSEWHERE...SHRA CHANCES LOOK TOO
MINIMAL TO INCLUDE IN TAFS. /DG

&&

.UPDATE...
OVERALL...NO MAJOR CHANGES WILL BE MADE TO THE FORECAST THIS
EVENING AS ALL FORECAST ELEMENTS APPEAR TO BE ON TRACK AT THIS
TIME. CURRENT SATELLITE DATA...ALONG WITH LATEST SURFACE
OBSERVATIONS...SUGGEST THAT THE COLD FRONT WHICH PASSED ACROSS
SOUTH FLORIDA EARLIER TODAY NOW LIES ACROSS THE FLORIDA STRAITS
AND EXTENDS WESTWARD ACROSS THE MIDDLE/UPPER KEYS AND INTO THE
SOUTHERN GULF OF MEXICO. ISOLATED SHOWERS WILL BE POSSIBLE ALONG
THE ATLANTIC COAST AND ADJACENT WATERS IN STRONG POSTFRONTAL
NORTHEAST FLOW REGIME...AND HAVE LEFT POP/WEATHER FORECAST
UNTOUCHED THIS EVENING. HIGH CLOUDINESS ASSOCIATED WITH AN AREA OF
DISTURBED WEATHER OVER THE WESTERN CARIBBEAN SEA IS BEGINNING TO
OVERSPREAD THE AREA FROM THE SOUTH...AND HAVE INCREASED CLOUD
COVER TO REFLECT THIS TREND. OTHERWISE...NO CHANGES WILL BE MADE
TO THE MARINE FORECAST...AND WILL MAINTAIN INHERITED SCA FOR THE
OFF SHORE GULF WATERS THROUGH MONDAY MORNING...AND FOR THE GULF
STREAM THROUGH MONDAY EVENING. THE RISK OF RIP CURRENTS IS
CURRENTLY INCREASING ALONG THE ATLANTIC COAST...AND ADDED THIS
THREAT TO THE EVENING UPDATE OF THE HWOMFL.

70/DD

&&

.AVIATION DISCUSSION... /ISSUED 722 PM EDT SUN OCT 19 2008/

AVIATION...A FAIRLY DRY PATTERN IS EXPECTED THROUGH THE PERIOD,
HOWEVER A FEW ISOLATED SHRA WILL LIKELY MOVE IN FROM THE
ATLANTIC OVERNIGHT AND THROUGH MONDAY... LEFT VCSH IN TAFS ALONG
THE EAST COAST. WINDS WILL REMAIN GENERALLY NORTHEAST THROUGH THE
PERIOD AS WELL AND BECOME GUSTY AGAIN BY MID MON MORNING. /TINGLER

.PREV DISCUSSION... /ISSUED 238 PM EDT SUN OCT 19 2008/

DISCUSSION...
LARGE UPPER TROUGH IS IN THE PROCESS OF CLOSING OFF EAST OF NORTH
CAROLINA WITH SFC CYCLOGENESIS UNDERWAY. THIS TROUGH HAS DRIVEN
THE PREVIOUSLY ADVERTISED COLD FRONT THROUGH THE KEYS TODAY.
BREEZY NORTHEAST WINDS HAVE KICKED IN BEHIND THE FRONT AND THIS
HAS BROUGHT MOSTLY CLOUDY SKIES TO THE EASTERN THIRD OF SOUTH
FLORIDA...WITH A FEW SHOWERS SKIRTING IMMEDIATE COASTAL LOCATIONS
ON OCCASION.

THE FORECAST SCENARIO INTO THE MID WEEK PERIOD REMAINS ESSENTIALLY
UNCHANGED FROM THE PREVIOUS FEW MODEL RUNS. THE AFOREMENTIONED
UPPER TROUGH AND DEEPENING SFC LOW OFF THE MID ATLANTIC COAST WILL
CONTINUE TO LIFT NE AS SFC HIGH PRESSURE SETTLES SOUTH ACROSS
GEORGIA. AS THE MID/UPPER FLOW BECOMES MORE ZONAL OVER THE SE
CONUS AHEAD OF THE NEXT UPPER TROUGH...A SKINNY/FLAT MID/UPPER
RIDGE WILL BUILD EAST ACROSS THE GULF AND THE FL PENINSULA THE
NEXT FEW DAYS. THIS WILL KEEP US IN A FAIRLY DRY AND STABLE
ENVIRONMENT WITH PWATS HOVERING NOT FAR ABOVE 1 INCH. HOWEVER...
THE PATTERN WILL ALSO KEEP 15 TO OCCASIONALLY 20 KNOT NERLY FLOW
FROM 925-800MB. THIS PATTERN IS FAIRLY TYPICAL OF EASTERLY FLOW
REGIMES AND THIS GO AROUND SHOULD BE NO DIFFERENT. AS A RESULT...
MUCH OF THE INTERIOR AND WESTERN PARTS OF THE CWA WILL LIKELY SEE
LITTLE OR NO RAINFALL INTO WEDNESDAY...WITH OFFSHORE FLOW AND MORE
ABUNDANT SUNSHINE LEADING TO THE HIGHEST DAYTIME TEMPS IN THESE
AREAS. CONVERSELY...THE ONSHORE FLOW WILL KEEP A FEW MORE CLOUDS
IN PLACE ACROSS THE EAST COAST METRO AREAS AND BEACHES ALONG WITH
AN ISOLATED SHOWER MOVING ONSHORE FROM TIME TO TIME...ALONG WITH
SLIGHTLY COOLER DAYTIME HIGHS THAN AREAS OUT WEST. OVERNIGHT LOWS
WILL DROP INTO THE UPPER 50S TO LOWER 60S ACROSS MUCH OF THE
WESTERN INTERIOR EACH OF THE NEXT 3 NIGHTS WITH MOSTLY CLEAR SKIES
AND LIGHT WINDS ALLOWING FOR IDEAL RADIATIONAL COOLING CONDITIONS.
ACROSS THE EAST COAST METRO AREAS AND BEACHES...OVERNIGHT LOWS
WILL REMAIN IN THE 70S DUE TO THE ONSHORE FLOW AND PERIODIC
CLOUDS...AND AS A RESULT IVE FORECASTED OVERNIGHT LOWS ABOUT 2
DEGREES ABOVE MOST STATISTICAL GUIDANCE THROUGH MONDAY NIGHT.
THINGS ARE A LITTLE LESS CERTAIN TUESDAY NIGHT...AS THE PRESSURE
GRADIENT MAY WEAKEN JUST ENOUGH TO ALLOW LAND BREEZE FORMATION...
AND THUS LOWS MAY ACTUALLY BE COOLEST ACROSS EASTERN LOCALES THEN.

BEYOND WEDNESDAY...MODELS CONTINUE TO STRUGGLE WITH THE EVOLUTION
OF A LARGE CLOSED UPPER TROUGH OVER THE CENTRAL CONUS MOVING NE
TOWARDS THE OH VALLEY/LOWER GREAT LAKES...AND THE EVOLUTION OF
BOTTLED UP MOISTURE OR A WEAK DISTURBANCE IN THE WESTERN
CARIBBEAN. THE DIFFERENCE APPEARS TO LIE IN THE STRENGTH OF
SHORTWAVE MID-LEVEL RIDGING DEVELOPING ACROSS THE EASTERN CONUS
WED-THU BETWEEN A FAST MOVING SHORTWAVE TROUGH OVER THE NE CONUS
AND THE PREVIOUSLY MENTIONED CLOSED TROUGH EJECTING OUT OF THE
PLAINS STATES. THE GFS HAS STRONGER RIDGING AND DELAYS THIS
MOISTURE RETURN...AND SHUNTS THE BULK OF IT MORE TOWARDS THE
EASTERN/CENTRAL GULF WHILE THE 00Z RUNS OF THE ECMWF AND CMC SHOW
LESS RIDGING...QUICKER MOISTURE RETURN...AND EVEN PASS THE BULK OF
THE MOISTURE OVER OR JUST EAST OF SOUTH FL. A LOT OF UNCERTAINTY
REMAINS...BUT REGARDLESS OF WHICH SOLUTION IS CORRECT...PWATS AND
INSTABILITY WILL INCREASE SOME LATER THIS WEEK AND THIS WILL LEAD
TO INCREASED CHANCES FOR SHOWERS AND PERHAPS THUNDERSTORMS.

MARINE...
MARINE FORECAST REMAINS ON TRACK. LARGE LOW OFF THE MID ATLANTIC
MOVING NE WILL GENERATE NERLY SWELLS MOVING TOWARDS THE COASTAL
WATERS...REACHING THE WATERS OFF PALM BEACH COUNTY MONDAY THEN
SPREADING SOUTH THROUGH THE DAY. WAVE WATCH GUIDANCE AND LOCAL
TECHNIQUES CONTINUE TO YIELD CONSISTENT RESULTS...WITH SWELLS
PEAKING AROUND 5 FEET OFF THE PALM BEACH COAST AND 2 TO 3 FEET
FURTHER SOUTH MONDAY EVENING/NIGHT WITH A PERIOD BETWEEN 11 AND 12
SECONDS. THE SWELLS WILL GRADUALLY SUBSIDE DURING THE MID WEEK
PERIOD. COMBINED SEAS WILL LIKELY PEAK AROUND 8 FEET IN THE GULF
STREAM FOR THIS EVENT.

FIRE WEATHER...
RHS MAY DROP AS LOW AS 40 PERCENT BRIEFLY MONDAY AFTERNOON OVER
THE WESTERN INTERIOR...OTHERWISE NO CONCERNS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  73  82  73  83 / 10 10 10 10
FORT LAUDERDALE  75  84  75  85 / 10 10 10 10
MIAMI            75  84  74  85 / 10 10 10 10
NAPLES           66  85  67  86 / -  -  0 0

&&

.MFL WATCHES/WARNINGS/ADVISORIES...

FL...NONE.

AM...SMALL CRAFT ADVISORY UNTIL 8 PM EDT MONDAY FOR AMZ650-AMZ651-
     AMZ670-AMZ671.

GM...SMALL CRAFT ADVISORY UNTIL 6 AM EDT MONDAY FOR GMZ676.

&&

LONG TERM...70/DD
SHORT TERM/AVIATION...04/AT
Hazardous weather outlook, Oct 19, 8:30 PM EDT, 6 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
830 PM EDT SUN OCT 19 2008

FLZ063-066>075-168-172>174-201530-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
830 PM EDT SUN OCT 19 2008

...HAZARDOUS CONDITIONS ON LOCAL ATLANTIC/GULF WATERS OVERNIGHT...
...HIGH RISK OF RIP CURRENTS ATLANTIC COAST BEACHES...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TONIGHT

RIP CURRENTS: NORTHEAST WINDS AROUND 15 MPH WILL PERSIST ALONG THE
ATLANTIC COAST BEACHES OVERNIGHT, RESULTING IN A HIGH RISK OF
RIP CURRENTS.

WAVES: NORTHEAST WINDS IN THE 15 TO 20 KNOT RANGE WILL CONTINUE TO
AFFECT THE LOCAL ATLANTIC AND GULF WATERS OVERNIGHT. THIS WILL
CREATE HAZARDOUS MARINE CONDITIONS, WITH SEAS OF 6 TO 8 FEET
ANTICIPATED IN THE GULF STREAM, AND SEAS OF 4 TO 6 FEET EXPECTED
IN THE OFF SHORE GULF WATERS. A SMALL CRAFT ADVISORY IS IN EFFECT
FOR THE OFF SHORE GULF WATERS THROUGH MONDAY MORNING, AND FOR THE
ATLANTIC WATERS THROUGH MONDAY EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

EAST TO NORTHEAST WINDS IN THE 15 TO 20 KNOT RANGE WILL CONTINUE
FOR MUCH OF THE WEEK OVER THE LOCAL ATLANTIC AND GULF WATERS.
THIS, WHEN COMBINED WITH THE EFFECTS OF A NORTHEAST SWELL ENTERING
THE ATLANTIC WATERS ON MONDAY, WILL RESULT IN A CONTINUATION OF
HAZARDOUS MARINE CONDITIONS AND A HIGH RISK OF RIP CURRENTS ALONG
THE ATLANTIC COAST.

OTHERWISE, THERE IS A CHANCE OF THUNDERSTORMS FOR ALL OF SOUTH
FLORIDA BEGINNING ON WEDNESDAY, AS MOISTURE AND INSTABILITY
INCREASE ACROSS THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

70/DD

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 20, 4:04 AM EDTSmall Craft Advisory for Hazardous SeasMFL16 hr

Nearby

Coastal Flood Statements in Florida, 2008Every coastal flood statement in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.